MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REBEL; STENT, CORONARY

BOSTON SCIENTIFIC CORPORATION REBEL; STENT, CORONARY
Model Number 10274
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of a rebel bms catheter in two pieces.The balloon was loosely folded with the stent secured between the markerbands.The hypotube, outer shaft, inner shaft, balloon, stent and tip were visually and microscopically examined.The hypotube was completely separated 26.3cm from the hub.The hypotube fracture surfaces were ovaled and torn, which suggests the device was kinked prior to separation.There are numerous hypotube and shaft kinks.The proximal end of the stent is damaged.The tip is damaged.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 08 mar 2019.It was reported that shaft damage occurred.The target lesion was located in the heavily calcified posterior tibial artery.After a 45cm 5fr non-bsc sheath was placed and pre-dilatation was performed with 2mm and 2.5mm balloon catheters, a 24 x 2.50 rebel stent was selected for use.However, upon passing through the sheath, the delivery balloon catheter was damaged and the device was withdrawn.Subsequently, another 24 x 2.50 rebel stent was advanced; however, it was noted that the catheter broke about 25cm from the hub.The device was completely removed and the procedure was completed with a 2.5mm x 16mm rebel stent that was successfully deployed.No patient complications were reported and the patient was fine.However, returned device analysis revealed hypotube detached/separated and stent damage.

Brand Name
REBEL
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8469298
Report Number2134265-2019-03231
Device Sequence Number1633700
Product Code MAF
UDI-Device Identifier08714729843900
UDI-Public08714729843900
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P130030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model Number10274
Device Catalogue Number10274
Device Lot Number21200955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1